Alert archive / North Dakota / River Flood Warnings in 2008
River Flood Warning 2, NWS Bismarck, ND
NWS Bismarck, ND issued this river flood warning at Jun 2, 2008, 12:57 PM CDT for McKenzie County, Williams County, North Dakota. It took effect at Jun 5, 2008, 7:00 AM CDT. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2008, 12:57 PM CDT (17:57 UTC)
- In effect from
- Jun 5, 2008, 7:00 AM CDT
- Expired
- Jun 10, 2008, 11:02 AM CDT
- In force
- 5 days
- Issued by
- NWS Bismarck, ND
- Flood severity
- Minor
Counties McKenzie County, ND, Williams County, ND
The river
Written for the forecast point Missouri River near Williston (WLTN8). The gauge peaked at 20.04 ft at Jun 9, 2008, 5:00 AM CDT.
- Action stage
- 20 ft
- Minor stage
- 22 ft
- Moderate stage
- 24 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06330000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KBIS 021757
FLWBIS
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1257 PM CDT MON JUN 02 2008
...THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN NORTH DAKOTA...
MISSOURI RIVER NEAR WILLISTON AFFECTING MCKENZIE AND WILLIAMS
COUNTIES
.ANOTHER SURGE OF MOUNTAIN SNOWMELT AND HEAVY RAIN OVER THE
YELLOWSTONE RIVER BASIN WILL REACH THE NORTH DAKOTA BORDER AND
THE MISSOURI RIVER NEAR WILLISTON LATE THIS WEEK. THIS MONDAY
MORNING THE MISSOURI RIVER AT WILLISTON WAS AT 19.6 FEET...UP
0.1 OF A FOOT SINCE SUNDAY. MINOR FLOODING IS EXPECTED BY FRIDAY
JUNE 6 2008 WITH A CREST EXPECTED SATURDAY JUST OVER FLOOD STAGE
AROUND 20.1 FEET. FLOOD STAGE IS 20.0 FEET.
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE
ROADWAY. TURN AROUND...DONT DROWN. AVOID DRIVING ON FLOODED ROADS.
FOR ADDITIONAL INFORMATION...CHECK OUT OUR WEB SITE AT:
WWW.WEATHER.GOV/BIS - CLICK ON THE RIVERS/HYDROLOGY LINK.
A FOLLOW-UP PRODUCT WILL BE ISSUED.
NDC053-105-031757-
/O.NEW.KBIS.FL.W.0002.080606T1200Z-000000T0000Z/
/WLTN8.1.ER.080606T1200Z.080606T1800Z.000000T0000Z.NO/
1257 PM CDT MON JUN 02 2008
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* FLOOD WARNING FOR
THE MISSOURI RIVER NEAR WILLISTON.
* FROM FRIDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS
CANCELLED.
* CREST IS FORECAST FOR SATURDAY MORNING JUNE 7 2008 AT 20.1 FEET.
* AT 11:30 AM MONDAY THE STAGE WAS 19.7 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* IMPACT...AT 20.0 FEET...DITCHES IN THE DIRECT VICINITY OF RIVER WILL
FILL AND LAND NEAR THE SOUTH BANKS WILL FLOOD.
&&
FLD OBSERVED 24 HR FORECASTS (7AM)
LOCATION STG STG DAY/TIME CHG TUE WED THU FRI SAT
MISSOURI RIVER BASIN
WILLISTON 5SW 20 19.7 MON 11 AM +0.1 19.9 19.8 19.7 20.0 20.1
$$
HW/CP9 follow-up statements
000
WGUS83 KBIS 031533
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1033 AM CDT TUE JUN 03 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
MISSOURI RIVER NEAR WILLISTON AFFECTING MCKENZIE AND WILLIAMS
COUNTIES.
.A SECOND SURGE OF WATER FROM THE YELLOWSTONE RIVER DUE TO MOUNTAIN
SNOWMELT AND HEAVY RAINS IS AGAIN INCREASING THE LEVEL OF THE
MISSOURI RIVER NEAR WILLISTON. TODAYS RIVER READING OF 19.9 FEET
IS AN INCREASE OF 0.2 OF A FOOT SINCE MONDAY. FLOOD STAGE IS 20 FEET.
THE LEVEL WILL FALL SLIGHTLY...THEN RISE AGAIN...CRESTING LATE SUNDAY
OR EARLY MONDAY AROUND 20.7 FEET.
THIS WARNING DOES NOT INCLUDE THE CITY OF WILLISTON.
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE
ROADWAY. TURN AROUND...DONT DROWN. AVOID DRIVING ON FLOODED ROADS.
A FOLLOW-UP PRODUCT WILL BE ISSUED.
NDC053-105-042133-
/O.EXT.KBIS.FL.W.0002.080605T1200Z-000000T0000Z/
/WLTN8.1.ER.080605T1200Z.080609T0000Z.000000T0000Z.NO/
1033 AM CDT TUE JUN 03 2008
THE FLOOD WARNING CONTINUES FOR
THE MISSOURI RIVER NEAR WILLISTON.
* FROM THURSDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING
IS CANCELLED.
* AT 7:30 AM TUESDAY THE STAGE WAS 19.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY MORNING AND CONTINUE
TO RISE TO NEAR 20.7 FEET BY SUNDAY EVENING.
* IMPACT...AT 20.0 FEET...DITCHES IN THE DIRECT VICINITY OF THE
YELLOWSTONE AND MISSOURI RIVERS WILL FILL AND LAND NEAR THE SOUTH
BANKS WILL FLOOD.
&&
FLD OBSERVED 24 HR FORECASTS (7AM CDT)
LOCATION STG STG DAY/TIME CHG WED THU FRI SAT SUN
MISSOURI RIVER BASIN
WILLISTON 5SW 20 19.9 TUE 7 AM +0.2 19.8 20.0 20.1 20.3 20.6
CREST 20.7 FEET 6/8-6/9
$$
PRINDIVILLE000
WGUS83 KBIS 041444
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
944 AM CDT WED JUN 04 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA..
MISSOURI RIVER NEAR WILLISTON AFFECTING MCKENZIE AND WILLIAMS
COUNTIES
FOR THE MISSOURI RIVER BASIN INCLUDING WILLISTON...MINOR FLOODING IS
FORECAST.
.A SECOND SURGE OF WATER FROM THE YELLOWSTONE RIVER DUE TO MOUNTAIN
SNOWMELT AND HEAVY RAINS IS AGAIN INCREASING THE LEVEL OF THE
MISSOURI RIVER NEAR WILLISTON. TODAYS READING OF 19.8 FEET IS IS AN
INCREASE OF 0.1 FOOT SINCE MONDAY. THE RIVER WILL CREST TUESDAY AT
20.8 FEET. FLOOD STAGE IS 20.0 FEET.
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE
ROADWAY. TURN AROUND...DONT DROWN. AVOID DRIVING ON FLOODED ROADS.
A FOLLOW-UP PRODUCT WILL BE ISSUED.
NDC053-105-052044-
/O.CON.KBIS.FL.W.0002.080605T1200Z-000000T0000Z/
/WLTN8.1.ER.080605T1200Z.080609T1800Z.000000T0000Z.NO/
944 AM CDT WED JUN 04 2008
THE FLOOD WARNING CONTINUES FOR
THE MISSOURI RIVER NEAR WILLISTON.
* FROM THURSDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING
IS CANCELLED.
* AT 7:00 AM WEDNESDAY THE STAGE WAS 19.8 (ESTIMATED) FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE
TO RISE TO NEAR 20.8 FEET BY TUESDAY MORNING.
* IMPACT...AT 20.0 FEET...DITCHES IN THE DIRECT VICINITY OF RIVER WILL
FILL AND LAND NEAR THE SOUTH BANKS WILL FLOOD.
&&
FLD OBSERVED 24 HR FORECASTS (7AM)
LOCATION STG STG DAY/TIME CHG THU FRI SAT SUN MON
MISSOURI RIVER BASIN
WILLISTON 20 E19.8 WED 7 AM -0.1 20.0 20.1 20.2 20.6 20.7
$$000
WGUS83 KBIS 051627
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1127 AM CDT THU JUN 05 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA..
MISSOURI RIVER NEAR WILLISTON AFFECTING MCKENZIE AND WILLIAMS
COUNTIES
FOR THE MISSOURI RIVER BASIN INCLUDING WILLISTON...MINOR FLOODING IS
FORECAST.
.A SECOND SURGE OF WATER FROM THE YELLOWSTONE RIVER DUE TO MOUNTAIN
SNOWMELT AND HEAVY RAINS IS AGAIN INCREASING THE LEVEL OF THE
MISSOURI RIVER NEAR WILLISTON. TODAYS READING WAS 19.2 FEET. THE RIVER
IS FORECAST TO RISE TO FLOOD STAGE ON SUNDAY AND CREST AROUND 20.1 FEET
EARLY NEXT WEEK.
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE
ROADWAY. TURN AROUND...DONT DROWN. AVOID DRIVING ON FLOODED ROADS.
A FOLLOW-UP PRODUCT WILL BE ISSUED.
NDC053-105-062227-
/O.CON.KBIS.FL.W.0002.000000T0000Z-000000T0000Z/
/WLTN8.1.ER.080608T1800Z.080609T0600Z.000000T0000Z.NO/
1127 AM CDT THU JUN 05 2008
THE FLOOD WARNING CONTINUES FOR
THE MISSOURI RIVER NEAR WILLISTON.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 AM THURSDAY THE STAGE WAS 19.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY EARLY AFTERNOON AND
CONTINUE TO RISE TO NEAR 20.1 FEET BY MONDAY MORNING.
* IMPACT...AT 20.0 FEET...DITCHES IN THE DIRECT VICINITY OF RIVER WILL
FILL AND LAND NEAR THE SOUTH BANKS WILL FLOOD.
&&
FLD OBSERVED 24 HR FORECASTS (7AM)
LOCATION STG STG DAY/TIME CHG FRI SAT SUN MON TUE
MISSOURI RIVER BASIN
WILLISTON 20 19.2 THU 10 AM 19.4 19.6 19.9 20.1 20.0
$$
TWH000
WGUS83 KBIS 061559
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1059 AM CDT FRI JUN 06 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
MISSOURI RIVER NEAR WILLISTON AFFECTING MCKENZIE AND WILLIAMS
COUNTIES.
.A SECOND SURGE OF WATER FROM THE YELLOWSTONE RIVER DUE TO MOUNTAIN
SNOWMELT AND HEAVY RAINS IS AGAIN INCREASING THE LEVEL OF THE
MISSOURI RIVER NEAR WILLISTON. TODAYS READING WAS 19.4 FEET. THIS IS A
RISE OF 0.2 FEET SINCE YESTERDAY. THE RIVER IS FORECAST TO RISE ABOVE
FLOOD STAGE EARLY SUNDAY AND CREST AROUND 20.2 FEET ON MONDAY.
FLOOD STAGE IS 20 FEET.
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE
ROADWAY. TURN AROUND...DONT DROWN. AVOID DRIVING ON FLOODED ROADS.
A FOLLOW-UP PRODUCT WILL BE ISSUED.
NDC053-105-072159-
/O.EXT.KBIS.FL.W.0002.000000T0000Z-080611T0600Z/
/WLTN8.1.ER.080608T0600Z.080608T1800Z.080610T1800Z.NO/
1059 AM CDT FRI JUN 06 2008
THE FLOOD WARNING CONTINUES FOR
THE MISSOURI RIVER NEAR WILLISTON.
* UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:30 AM FRIDAY THE STAGE WAS 19.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY SUNDAY MORNING AND
CONTINUE TO RISE TO NEAR 20.2 FEET BY SUNDAY EVENING. THE RIVER
WILL FALL BELOW FLOOD STAGE BY TUESDAY EARLY AFTERNOON.
* IMPACT...AT 20.0 FEET...DITCHES IN THE DIRECT VICINITY OF RIVER WILL
FILL AND LAND NEAR THE SOUTH BANKS WILL FLOOD.
&&
FLD OBSERVED 24 HR FORECASTS (7AM)
LOCATION STG STG DAY/TIME CHG SAT SUN MON TUE WED
MISSOURI RIVER BASIN
WILLISTON 20 19.4 FRI 7 AM +0.2 19.7 20.1 20.2 20.0 19.8
$$
TWH000
WGUS83 KBIS 071544
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1030 AM CDT SAT JUN 07 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA..
MISSOURI RIVER NEAR WILLISTON AFFECTING MCKENZIE AND WILLIAMS
COUNTIES
.ANOTHER SURGE OF WATER FROM THE YELLOWSTONE RIVER DUE TO MOUNTAIN
SNOWMELT AND HEAVY RAINS IS AGAIN INCREASING THE LEVEL OF THE
MISSOURI RIVER NEAR WILLISTON. TODAYS READING WAS 19.6 FEET. THIS IS
A RISE OF 0.2 FEET SINCE YESTERDAY. THE RIVER IS FORECAST TO RISE
ABOVE FLOOD STAGE EARLY SUNDAY AND CREST AROUND 20.2 FEET ON MONDAY.
FLOOD STAGE IS 20 FEET.
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE
ROADWAY. TURN AROUND...DONT DROWN. AVOID DRIVING ON FLOODED ROADS.
A FOLLOW-UP PRODUCT WILL BE ISSUED.
NDC053-105-082200-
/O.CON.KBIS.FL.W.0002.000000T0000Z-080611T0600Z/
/WLTN8.1.ER.080608T0600Z.080608T1800Z.080610T1800Z.NO/
1030 AM CDT SAT JUN 07 2008
THE FLOOD WARNING CONTINUES FOR
THE MISSOURI RIVER NEAR WILLISTON.
* UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:30 AM SATURDAY THE STAGE WAS 19.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY SUNDAY AND CONTINUE TO RISE
TO NEAR 20.2 FEET BY MONDAY. THE RIVER WILL FALL BELOW FLOOD STAGE
BY TUESDAY AFTERNOON.
* IMPACT...AT 20.0 FEET...DITCHES IN THE DIRECT VICINITY OF RIVER
WILL FILL AND LAND NEAR THE SOUTH BANKS WILL FLOOD.
&&
FLD OBSERVED 24 HR FORECASTS (7AM)
LOCATION STG STG DAY/TIME CHG SUN MON TUE WED THU
MISSOURI RIVER BASIN
WILLISTON 20 19.6 SAT 7 AM +0.2 20.1 20.2 20.0 19.8
19.5
$$
VJ000
WGUS83 KBIS 081549
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1045 AM CDT JUNE 8 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
MISSOURI RIVER NEAR WILLISTON AFFECTING MCKENZIE AND WILLIAMS
COUNTIES
.MORE WATER FROM THE YELLOWSTONE RIVER DUE TO MOUNTAIN
SNOWMELT AND HEAVY RAINS IS INCREASING THE LEVEL OF THE
MISSOURI RIVER NEAR WILLISTON AGAIN TODAY. TODAYS READING WAS 19.9
FEET. THIS IS A RISE OF 0.3 FEET SINCE YESTERDAY. THE RIVER IS
FORECAST TO RISE TO FLOOD STAGE EARLY MONDAY AND CREST AROUND 20.1
FEET ON TUESDAY. FLOOD STAGE IS 20 FEET.
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE
ROADWAY. TURN AROUND...DONT DROWN. AVOID DRIVING ON FLOODED ROADS.
A FOLLOW-UP PRODUCT WILL BE ISSUED.
NDC053-105-092200-
/O.EXT.KBIS.FL.W.0002.000000T0000Z-080611T1200Z/
/WLTN8.1.ER.080609T0000Z.080610T0000Z.080611T0000Z.NO/
1045 AM CDT JUNE 8 2008
...FLOOD WARNING EXTENDED UNTIL WEDNESDAY MORNING...THE FLOOD WARNING
CONTINUES FOR THE MISSOURI RIVER NEAR WILLISTON.
* UNTIL WEDNESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:30 AM SUNDAY THE STAGE WAS 19.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO
RISE TO NEAR 20.1 FEET BY EARLY TUESDAY MORNING. THE RIVER WILL
FALL BELOW FLOOD STAGE BY TUESDAY EVENING.
* IMPACT...AT 20.0 FEET...DITCHES IN THE DIRECT VICINITY OF RIVER
WILL FILL AND LAND NEAR THE SOUTH BANKS WILL FLOOD.
&&
FLD OBSERVED 24 HR FORECASTS (7AM)
LOCATION STG STG DAY/TIME CHG MON TUE WED THU FRI
MISSOURI RIVER BASIN
WILLISTON 20 19.9 SUN 7 AM +0.3 20.0 20.1 19.9 19.6 19.2
$$
VJ000
WGUS83 KBIS 091636
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1136 AM CDT MON JUN 09 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
MISSOURI RIVER NEAR WILLISTON AFFECTING MCKENZIE AND WILLIAMS
COUNTIES.
.THE MISSOURI RIVER NEAR WILLISTON WAS NEARING CREST JUST OVER
FLOOD STAGE THIS MONDAY MORNING. THE LEVEL AT 7AM CDT WAS 20.1
FEET...AN INCREASE OF 0.2 OF A FOOT SINCE SUNDAY. FLOOD STAGE IS
20 FEET. THE LEVEL WILL BE NEARLY STEADY FOR THE NEXT 24 HOURS
THEN BEGIN A SLOW FALL. UPSTREAM OF WILLISTON...THE YELLOWSTONE
RIVER WAS SLOWLY RECEDING.
SAFETY MESSAGE...DO NOT DRIVE INTO AREAS WHERE WATER TOPS THE
ROADWAY. TURN AROUND...DONT DROWN. AVOID DRIVING ON FLOODED ROADS.
A FOLLOW-UP PRODUCT WILL BE ISSUED.
NDC053-105-102236-
/O.EXT.KBIS.FL.W.0002.000000T0000Z-080611T0000Z/
/WLTN8.1.ER.080609T1202Z.080609T1230Z.080610T1200Z.NO/
1136 AM CDT MON JUN 09 2008
THE FLOOD WARNING CONTINUES FOR
THE MISSOURI RIVER NEAR WILLISTON.
* UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:30 AM MONDAY THE STAGE WAS 20.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL REMAIN NEARLY STEADY THEN FALL BELOW
FLOOD STAGE BY LATE TUESDAY.
&&
FLD OBSERVED 24 HR FORECASTS (7AM CDT)
LOCATION STG STG DAY/TIME CHG TUE WED THU FRI SAT
MISSOURI RIVER BASIN
WILLISTON 5SW 20 20.1 MON 7 AM 0.2 20.0 19.8 19.6 19.2 18.8
$$
PRINDIVILLE000
WGUS83 KBIS 101430
FLSBIS
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
930 AM CDT TUE JUN 10 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
MISSOURI RIVER NEAR WILLISTON AFFECTING MCKENZIE AND WILLIAMS
COUNTIES.
.THE MISSOURI RIVER NEAR WILLISTON HAS FALLEN BELOW FLOOD STAGE.
THEREFORE...THE FLOOD WARNING IS CANCELLED. TODAYS RIVER READING
OF 19.8 FEET IS A DECREASE OF 0.3 OF A FOOT SINCE MONDAY. THE
LEVEL IS FORECAST TO CONTINUE TO FALL...AS UPSTREAM ON THE YELLOWSTONE
RIVER LEVELS WERE ALSO FALLING. FLOOD STAGE FOR THE MISSOURI RIVER
NEAR WILLISTON IS 20 FEET.
THIS WILL BE THE FINAL STATEMENT FOR THIS EVENT.
NDC053-105-101500-
/O.CAN.KBIS.FL.W.0002.000000T0000Z-080611T0000Z/
/WLTN8.1.ER.080609T1202Z.080609T1230Z.000000T0000Z.NO/
930 AM CDT TUE JUN 10 2008
THE FLOOD WARNING IS CANCELLED FOR
THE MISSOURI RIVER NEAR WILLISTON.
* AT 7:30 AM TUESDAY THE STAGE WAS 19.8 FEET.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER CRESTED ABOVE FLOOD STAGE AT 20.1 FEET ON
MONDAY JUNE 9TH. THE RIVER WILL REMAIN NEARLY STEADY THEN FALL
SLOWLY.
&&
FLD OBSERVED 24 HR FORECASTS (7AM CDT)
LOCATION STG STG DAY/TIME CHG WED THU FRI SAT SUN
MISSOURI RIVER BASIN
WILLISTON 5SW 20 19.8 TUE 7 AM -0.3 19.7 19.6 19.3 18.9 18.5
$$
PRINDIVILLE000
WGUS83 KBIS 101602 AAA
FLSBIS
FLOOD STATEMENT...AMENDED FOR THE INTERNET
NATIONAL WEATHER SERVICE BISMARCK ND
930 AM CDT TUE JUN 10 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH
DAKOTA...
MISSOURI RIVER NEAR WILLISTON AFFECTING MCKENZIE AND WILLIAMS
COUNTIES.
.THE MISSOURI RIVER NEAR WILLISTON HAS FALLEN BELOW FLOOD STAGE.
THEREFORE...THE FLOOD WARNING IS CANCELLED. TODAYS RIVER READING
OF 19.8 FEET IS A DECREASE OF 0.3 OF A FOOT SINCE MONDAY. THE
LEVEL IS FORECAST TO CONTINUE TO FALL...AS UPSTREAM ON THE YELLOWSTONE
RIVER LEVELS WERE ALSO FALLING. FLOOD STAGE FOR THE MISSOURI RIVER
NEAR WILLISTON IS 20 FEET.
THIS WILL BE THE FINAL STATEMENT FOR THIS EVENT.
NDC053-105-101500-
/O.CAN.KBIS.FL.W.0002.000000T0000Z-080611T0000Z/
/WLTN8.1.ER.080609T1202Z.080609T1230Z.000000T0000Z.NO/
930 AM CDT TUE JUN 10 2008
THE FLOOD WARNING IS CANCELLED FOR
THE MISSOURI RIVER NEAR WILLISTON.
* AT 7:30 AM TUESDAY THE STAGE WAS 19.8 FEET.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER CRESTED ABOVE FLOOD STAGE AT 20.1 FEET ON
MONDAY JUNE 9TH. THE RIVER WILL REMAIN NEARLY STEADY THEN FALL
SLOWLY.
&&
FLD OBSERVED 24 HR FORECASTS (7AM CDT)
LOCATION STG STG DAY/TIME CHG WED THU FRI SAT SUN
MISSOURI RIVER BASIN
WILLISTON 5SW 20 19.8 TUE 7 AM -0.3 19.7 19.6 19.3 18.9 18.5
$$
PRINDIVILLEWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this river flood warning went out at Jun 2, 5:07 AM CDT, 7 hours 50 minutes earlier.
Area forecast discussion, Jun 2, 5:07 AM CDT, 7 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 507 AM CDT MON JUN 2 2008 (CORRECTED FOR QPF PLACEMENT) .SHORT TERM...MONDAY THROUGH WEDNESDAY NIGHT... TWO CHALLENGES PRESENT THEMSELVES FOR MONDAY...MODERATE TO HEAVY RAIN EVENT ACROSS THE CENTRAL PORTIONS OF THE CWA AND SEVERE WEATHER POTENTIAL IN THE SOUTH. WILL EXAMINE MODERATE TO HEAVY RAIN BAND FIRST. IT APPEARS AS THERE SHOULD BE A SHARP CUT OFF TO QPF ACROSS THE NORTHERN PORTIONS OF THE CWA ON MONDAY AS DRY AIR...SFC DEW POINTS IN THE MID 30S...IS ADVECTED IN FROM SOUTHERN CANADA AS SURFACE HIGH PRESSURE WILL BE IN PLACE ACROSS NORTHERN NORTH DAKOTA. LOCATIONS NORTH OF A LINE FROM LIGNITE TO DEVILS LAKE MAY SEE VERY LITTLE PRECIPITATION MONDAY AS THEY WILL REMAIN ON THE NORTHERN FRINGE OF MOISTURE AND A TIGHT K-INDEX GRADIENT. HOWEVER...GULF MOISTURE TRANSPORT WILL BOOST PRECIPITABLE WATER VALUES TO NEAR 1.20 INCHES ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA...NEARLY 2 STANDARD DEVIATIONS ABOVE THE NORMAL PWAT VALUE FOR EARLY JUNE. THETA-E ADVECTION/ISENTROPIC LIFT SHOULD BE MAXIMIZED ALONG AND 50 MILES EITHER SIDE OF A LINE FROM MEDORA THROUGH OAKES MONDAY AND MONDAY EVENING. AGEOSTROPHIC FRONTOGENETICAL CIRCULATIONS SHOULD ALSO BE PRESENT ALONG THIS LINE WITH DEEP LAYER ASCENT ENHANCE BY A SHORTWAVE PROGGED TO TRANSLATE ACROSS NORTH DAKOTA FROM 12-24Z MONDAY. A SATURATED COLUMN WITH A DEEP WARM CLOUD LAYER SHOULD BE FAIRLY EFFICIENT IN PRODUCING MODERATE TO HEAVY RAIN ALONG THE AFOREMENTIONED LINE...WITH ONLY ISOLATED EMBEDDED THUNDERSTORMS DUE TO THE LACK OF INSTABILITY IN THIS AREA. EXPECT STORM TOTAL QPF VALUES OF NEAR 1.00 INCHES TO BE COMMON WITH ISOLATED 1.50 INCH PLUS TOTALS TO NOT BE OUT OF THE QUESTION IN THIS AREA. 02/00Z ECMWF POINTS TO THIS QPF PLACEMENT AND MAGNITUDE AS WELL AS HPC...WHICH IS SLIGHTLY SOUTH OF THE GFS. TEMPERATURES WILL ALSO BE A CHALLENGE ON MONDAY AND WILL BE DEPENDENT ON ANY INSOLATION. TENDED TOWARDS MAV GUIDANCE FOR HIGHS TODAY AND LOWERED OVERNIGHT LOWS NEAR THE DEVILS LAKE BASIN WITH DRIER CANADIAN AIR INFILTRATING THROUGH THE DAY MONDAY. NOW THE POTENTIAL FOR SEVERE CONVECTION IN THE SOUTHWEST AND SOUTH CENTRAL PORTIONS OF THE CWA MONDAY. MAIN QUESTION REGARDING THE POSSIBILITY OF THUNDERSTORMS REACHING SEVERE LIMITS ACROSS THIS AREA OF THE CWA IS WHETHER WE WILL BE ABLE TO HEAT OUT. THERE WILL LIKELY BE PLENTY OF CLOUD DEBRIS FROM CONVECTION ACROSS MT/WY/SD THIS MORNING. HOWEVER...IF SUFFICIENT DIABATIC HEATING CAN BE OBTAINED AND PUSH TEMPERATURES INTO THE 70S WITH DEW POINTS IN THE MID 50S...SFC CAPE VALUES SHOULD BE AOA 1000 J/KG...WITH 35-40 KTS OF DEEP LAYER SHEAR AND LI VALUES NEAR -6 C. THIS WOULD BE SUFFICIENT FOR POSSIBLE SUPERCELL DEVELOPMENT IN THE 19Z TO 24Z TIMEFRAME ON MONDAY. FURTHERMORE...ALIGNMENT OF THE LOW LEVEL AND UPPER LEVEL STORM RELATIVE FLOW...20KTS OF 0-1KM SHEAR...NEARLY 400 M2/S2 OF 0-3 KM HELICITY NEAR THE SURFACE BOUNDARY...STEEP LOW LEVEL LAPSE RATES AND 0-2KM VGPS NEAR 0.2 SUPPORT A TORNADO THREAT WITH ANY SUPERCELLS THAT POTENTIALLY DEVELOP IF WE HEAT OUT BETWEEN 18Z AND 24Z. SEEING THAT THE CWA IS ON THE VERY FRINGE OF 02/06Z SLIGHT RISK...SEVERE THREAT WILL BE CONDITIONAL AND DEPENDENT ON DIABATIC HEATING IN THE EXTREME SOUTHERN AND SOUTHWESTERN PORTIONS OF THE CWA MONDAY AFTERNOON AND EVENING. SOUTHEASTERLY UPSLOPE FLOW IN A LOW LEVEL WARM AIR ADVECTION REGIME AHEAD OF AN SFC INVERTED TROUGH IN EASTERN MT WILL CONTINUE SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE MAJORITY OF THE CWA ON WEDNESDAY AIDED BY LARGE SCALE ASCENT FROM AN APPROACHING SHORTWAVE AND LEFT EXIT REGION OF AN UPPER JET. ONLY CONCERN WOULD BE DRY AIR BEING ENTRAINED FROM SOUTHERN CANADA AND MINNESOTA TO REDUCE PRECIPITATION CHANCES. BROAD UPPER LEVEL LOW PRESSURE WILL ESTABLISH ITSELF ACROSS THE INTERMOUNTAIN WEST ON WEDNESDAY WITH THE ECMWF AND NAM DEPICTING A CLOSED LOW ENTERING WESTERN ND WHILE GFS REMAINS MORE OPEN. EITHER WAY...SUFFICIENT SHORTWAVE ENERGY IN SOUTHWEST FLOW...UPPER LEVEL DIVERGENCE WITH JET STREAKS TRANSLATING ACROSS ND WILL CONTINUE THE CHANCE FOR PREDOMINATELY RAIN SHOWERS WITH ISOLATED THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT WITH THE MAJORITY OF CONVECTIVE INSTABILITY REMAINING TO THE SOUTH AND EAST OF THE CWA. UNDER CUT GUIDANCE FOR TEMPERATURES ON WEDNESDAY AS COOL EASTERLY SURFACE FLOW AND PLENTY OF CLOUD COVER SHOULD SPELL LITTLE TEMPERATURE RECOVERY. .LONG TERM...THURSDAY THROUGH MONDAY NIGHT... NORTH DAKOTA IS BEING PRESCRIBED A STEADY DIET OF MIDDLE LEVEL SHORTWAVES FOR THE EXTENDED PERIOD...WITH A CHANCE FOR PRECIPITATION ON ALMOST HALF-DAY PERIOD THIS FORECAST. WHILE THERE ARE DIFFERENCES AMONG THE LAST COUPLE ECMWF AND GFS RUNS...THEY BOTH INSIST ON A MEAN TROUGH OVER THE WESTERN U.S. AS WELL AS A CYCLONE MOVING NORTHEASTWARD ON THURSDAY/FRIDAY FROM THE CENTRAL HIGH PLAINS INTO THE NORTHERN MISSISSIPPI VALLEY REGION. IT APPEARS THAT THE BRUNT OF THIS SYSTEM WILL MISS WESTERN AND CENTRAL NORTH DAKOTA...BUT THERE SHOULD STILL BE SUFFICIENT DYNAMIC FORCING FOR PRECIPITATION. TEMPERATURES ARE A NIGHTMARE...SINCE THEY ARE LARGELY DEPENDENT ON PRECIPITATION TIMING/INTENSITY/DURATION. THE PROBLEM IS COMPOUNDED BY THE LARGE UNCERTAINTY INHERENT TO SHORTWAVE IMPULSES MOVING THROUGH FAST UPPER LEVEL FLOW. NCEP/HPC FORECAST FAVORS A BLEND OF RECENT GFS AND ECMWF DETERMINISTIC SOLUTIONS...WHICH REPRESENTS THE MIDDLE OF ENSEMBLE SOLUTIONS AND SEEMS REASONABLE. && .AVIATION... IT IS A BUSY DAY IN TERMS OF AVIATION WEATHER. VFR CONDITIONS ACROSS MUCH OF THE REGION TONIGHT ARE EXPECTED TO DEGRADE STEADILY THROUGH THE MORNING. NATIONAL WEATHER SERVICE DOPPLER RADAR AND SURFACE OBSERVATIONS INDICATE RAIN SHOWERS WITH EMBEDDED THUNDERSTORMS MOVING INTO NORTH DAKOTA FROM THE SOUTHWEST. THIS IS ALL GOING ON AHEAD OF A STRONG LOW PRESSURE SYSTEM MOVING INTO THE GREAT BASIN...ACCORDING TO 06 UTC WATER VAPOR SATELLITE IMAGERY...ON ITS JOURNEY INTO THE NORTHERN PLAINS. IN SHORT...EASTERLY LOW-LEVEL FLOW ON THE NORTH SIDE OF A FRONTAL ZONE EXTENDING FROM EASTERN MONTANA INTO SOUTHEASTERN NORTH DAKOTA SHOULD ADD AN UPSLOPE COMPONENT TO AFOREMENTIONED UPPER LEVEL FORCING TO SUPPORT WIDESPREAD PRECIPITATION AND ASSOCIATED LOWERING OF CLOUD BASES TO MVFR/IFR CONDITIONS BY THIS AFTERNOON. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && PJA/SCHECK
Hazardous weather outlook, Jun 2, 5:06 AM CDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 506 AM CDT MON JUN 2 2008 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-031015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 506 AM CDT MON JUN 2 2008 /406 AM MDT MON JUN 2 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WIDESPREAD MODERATE TO HEAVY RAIN WITH ISOLATED THUNDERSTORMS WILL DEVELOP MONDAY AND MONDAY NIGHT ALONG AND 50 MILES EITHER SIDE OF A LINE FROM MEDORA TO OAKES. RAINFALL ACCUMULATIONS NEAR 1.00 INCH WITH LOCALLY HIGH AMOUNTS ARE POSSIBLE THROUGH MONDAY NIGHT IN THIS AREA. SCATTERED RAIN SHOWERS WITH ISOLATED THUNDERSTORMS CAN BE EXPECTED ELSEWHERE ACROSS NORTH DAKOTA ON MONDAY WITH LESSER RAINFALL ACCUMULATIONS. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE IN THE BOWMAN...MOTT...HETTINGER AND MORRISTOWN AREAS MONDAY AFTERNOON AND EVENING IF SUFFICIENT AFTERNOON HEATING DEVELOPS. LARGE HAIL...DAMAGING WINDS...HEAVY RAIN AN ISOLATED TORNADO ARE POSSIBLE WITH THESE STORMS SHOULD THEY DEVELOP. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TUESDAY THROUGH SATURDAY. ALTHOUGH THERE IS UNCERTAINTY IN THE SEVERITY OF ANY THUNDERSTORMS THAT WILL DEVELOP IN THIS PERIOD...THE ATMOSPHERIC PATTERN POINTS TOWARDS SEVERAL ROUNDS OF PRECIPITATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEED IN EXTREME SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA MONDAY AFTERNOON AND EVENING. PJA
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 5:57 PM CDT | Severe Thunderstorm Warning | BIS | Slope | 63 min |
| Jun 2, 6:39 PM CDT | Areal Flood Advisory | BIS | Bowman | 3 hr |
Nearby
River Flood Warnings in North Dakota, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.